Alert archive / Alaska / Blizzard Warnings in 2007
Blizzard Warning 26, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Oct 29, 2007, 11:05 AM AKDT. It took effect at Oct 30, 2007, 2:00 AM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2007, 11:05 AM AKDT (19:05 UTC)
- In effect from
- Oct 30, 2007, 2:00 AM AKDT
- Expired
- Oct 30, 2007, 5:13 AM AKDT
- In force
- 3 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 300005 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 405 PM ADT MON OCT 29 2007 AKZ131-301215- /X.UPG.PAFC.BZ.A.0015.071030T1000Z-071030T2000Z/ /X.NEW.PAFC.BZ.W.0026.071030T1000Z-071030T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 405 PM ADT MON OCT 29 2007 ...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT WILL APPROACH THE NORTH GULF COAST EARLY TUESDAY MORNING. THIS FRONT WILL BRING SNOW AND WIND TO THE THOMPSON PASS AREA AFTER MIDNIGHT. SNOWFALL AND EAST WINDS 30 TO 45 MPH WILL PRODUCE BLIZZARD CONDITIONS IN THOMPSON PASS BEGINNING AFTER MIDNIGHT AND PERSISTING INTO MID MORNING TUESDAY. CONDITIONS WILL IMPROVE TUESDAY AFTERNOON AS SNOW CHANGES TO RAIN. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
2 follow-up statements
000 WWAK41 PAFC 300123 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 522 PM ADT MON OCT 29 2007 AKZ131-301345- /X.UPG.PAFC.BZ.A.0015.071030T1000Z-071030T2000Z/ /X.COR.PAFC.BZ.W.0026.071030T1000Z-071030T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 522 PM ADT MON OCT 29 2007 CORRECTED HEADLINE ...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT WILL APPROACH THE NORTH GULF COAST EARLY TUESDAY MORNING. THIS FRONT WILL BRING SNOW AND WIND TO THE THOMPSON PASS AREA AFTER MIDNIGHT. SNOWFALL AND EAST WINDS 30 TO 45 MPH WILL PRODUCE BLIZZARD CONDITIONS IN THOMPSON PASS BEGINNING AFTER MIDNIGHT AND PERSISTING INTO MID MORNING TUESDAY. CONDITIONS WILL IMPROVE TUESDAY AFTERNOON AS SNOW CHANGES TO RAIN. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK41 PAFC 301313 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 AM ADT TUE OCT 30 2007 AKZ131-301415- /X.CAN.PAFC.BZ.W.0026.000000T0000Z-071030T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 513 AM ADT TUE OCT 30 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. THE SOUTHEAST WIND AND SNOW FALL HAVE NOT DEVELOPED OVERNIGHT AS ANTICIPATED. SOUTHEAST WINDS AS WELL AS RAIN AND SNOW ARE EXPECTED TO INCREASE LATER THIS MORNING. HOWEVER...THE TEMPERATURE WILL RISE AT THIS TIME AS WELL. THIS WILL LIKELY KEEP THE PRECIPITATION AT THOMPSON PASS A WET SNOW OR A RAIN AND SNOW MIX BY NOON. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH BY LATE MORNING WITH SNOW AND BLOWING SNOW POSSIBLY REDUCING VISIBILITIES TO ONE MILE AT TIMES THROUGH TODAY. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Oct 29, 9:00 AM AKDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 29, 9:00 AM AKDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT MON OCT 29 2007
.MODEL DISCUSSION...GFS AND EC MODEL INITIALIZATIONS AND FORECAST
TRENDS THROUGH 84 HOURS. THE GFS WITH SOME MODIFICATION WILL BE USED
FOR AFTERNOON FORECAST PACKAGES.
.ANALYSIS/FORECAST...
LOW CENTER OVER WESTERN BRISTOL BAY MOVES INLAND ALONG THE NORTHERN
COAST LATE TONIGHT. A DEVELOPING LOW SOUTH OF THE EASTERN ALEUTIANS
DEEPENS TO 966 MB JUST SOUTH OF KODIAK ISLAND THIS EVENING. THIS LOW
THEN MOVES INTO SOUTHERN COOK INLET BY MID TUE MORNING. LOW CENTER
THEN MOVES INLAND OVER THE NORTH KUSKOKWIM VALLEY TUE EVENING. A LOW
PRESSURE TROUGH CONTINUES OVER WESTERN ALASKA THROUGH THU. A
DEVELOPING WITH TROPICAL ORIGINS DEEPENS AS IT MOVES SOUTH OF THE
ALEUTIANS AND ENDS UP NEAR KODIAK ISLAND IN THE 970S THU MORNING.
MODELS HAVE DIFFERED ON EARLIER RUNS WITH THIS SYSTEM. MORE CHANGES
IN TRACK AND INTENSITY LIKELY UNTIL THINGS SETTLE DOWN.
.EAST...PRESSURE GRADIENTS ACROSS SOUTHCENTRAL WILL INCREASE SOME
THIS AFTERNOON AS WEAKENING FRONT ASSOCIATED WITH BRISTOL BAY CENTER
MOVES EAST/NORTH. MAIN PRESSURE/MOISTURE SURGE COMES AS SECONDARY
CENTER MOVES INTO SOUTHERN COOK INLET TONIGHT/TUE MORNING. EXPECT
HIGH WIND WARNINGS CONDITIONS LIKELY TONIGHT THROUGH TUE ZONES 101
AND 125 WITH NUMEROUS STRONG WIND HEADLINES IN SOUTHCENTRAL PUBLIC
ZONES AND GALES/STORMS IN COASTAL MARINE AREAS. EXPECT WARNING LEVEL
WINDS WILL DIMINISH OVER SOUTHCENTRAL BY TUE EVENING AS LOW CENTER
MOVES NORTH OF THE AK RANGE. WARM ADVECTION WITH CENTER LIKELY TO
BRING RAIN AND SNOW TO SOUTHCENTRAL...WITH SNOW AT HIGHER ELEVATIONS.
ZONE 131 THOMPSON PASS MAY SEE BLIZZARD CONDITIONS DEVELOP LATER
TONIGHT WITH ONSET OF SE FLOW IN THE MID LEVELS AND MOISTURE SURGE
ASSOCIATED WITH ADVANCING FRONT. EXPECT BLIZZARD CONDITIONS SHOULD
DIMINISH TUE AFTERNOON AS SNOW MIXES WITH RAIN.
.WEST...LOW OVER WESTERN BRISTOL BAY WILL DRIFT INLAND TONIGHT. WARM
AIR SHOULD KEEP PRECIPITATION MAINLY RAIN OVER BRISTOL BAY TONIGHT.
WARM AIR OVERRUNNING COLD AIR MAY PRODUCE SOME POCKETS OF LIGHT
FREEZING RAIN OVER THE KUSKOKWIM VALLEY TONIGHT AND TUE...MAY SEE
BRIEF PERIOD OF FREEZING RAIN OVER THE DELTA THIS EVENING UNTIL COLD
AIR INTRUSION. STRONG NW WINDS SET UP OVER THE EAST ALEUTIANS AND THE
AK PEN TONIGHT AND CONTINUES THROUGH TUE EVENING. COLD ADVECTION INTO
SW AK AND TROUGH HOLD OVER THE MAINLAND WILL PRODUCE UNSETTLED
WEATHER WITH SNOW/SNOW SHOWERS THROUGH WED.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNINGS ZONES 101 AND 125. BLIZZARD WARNING ZONE
131.
MARINE...STORM 120, 130, 132
GALE 121, 125, 129, 138, 140
FIRE WEATHER...NONE.
RMC OCT 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 10:30 PM AKDT | Gale Warning | AFC | 3 days | |
| Oct 28, 10:30 PM AKDT | Small Craft Advisory | AFC | 41 hr | |
| Oct 28, 10:30 PM AKDT | Storm Warning | AFC | 30 min | |
| Oct 28, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 28, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Oct 28, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 28, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Oct 29, 1:45 AM AKDT | Gale Warning | AFC | 33 hr | |
| Oct 29, 5:25 AM AKDT | High Wind Watch | AFC | 11 hr | |
| Oct 29, 6:40 AM AKDT | Blizzard Watch | AFC | 11 hr | |
| Oct 29, 10:58 AM AKDT | High Wind Warning | AFC | 29 hr | |
| Oct 29, 11:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| Oct 29, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Oct 29, 11:00 AM AKDT | Storm Warning | AFC | 12 hr |
Nearby
Blizzard Warnings in Alaska, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.